Hail, York
- When
- July 3, 3:42 PM EST to 3:45 PM EST
- Where
- York County, 1.21 mi SE of Limington
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.720, -70.700
A severe thunderstorm produced .75 inch hail near Limington.
Thunderstorms produced several reports of small hail in York County during the late afternoon and evening on July 3rd. 75 hail near Limington.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Thunderstorms produced several reports of small hail in York County during the late afternoon and evening on July 3rd. An isolated severe thunderstorm produced .75 hail near Limington.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 3, 1:29 PM EST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 229 PM EDT FRI JUL 3 2009 .SYNOPSIS... LOW PRESSURE WILL MOVE DOWN THE ST LAWRENCE RIVER VALLEY AS A TRAILING COLD FRONT MOVES SLOWLY ACROSS NEW ENGLAND TONIGHT AND SATURDAY. A BRIEF BREAK IN THE COOL WET WEATHER IS EXPECTED THIS WEEKEND. ANOTHER UPPER TROUGH WILL BRING A BIT COOLER AND UNSETTLED WEATHER TO THE AREA MONDAY THROUGH WEDNESDAY. HIGH PRESSURE IS FORECAST TO BUILD TO THE SOUTH OF THE AREA THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... THE H5 CUTOFF/UPR LVL TROF WILL OPEN UP AND LIFT NE TNGT. AN ASSOCIATED SFC LOW WILL BEGIN TO MOVE DOWN THE ST LAWRENCE RIVER VALLEY AS A TRAILING CD FNT MOVES E INTO NEW ENGLAND. AT THIS TIME THERE ARE SHRA AND TSTMS POPPING UP OVER PORTIONS OF THE FCST AREA ...MAINLY OVER THE MT ZONES WHILE A LARGER AREA OF MORE WIDESPREAD SHRA AND SOME TSTMS ARE MOVING ACROSS PORTIONS OF SRN CANADA INTO NY AND VT ASSOCIATED WITH THE UPR LVL SYSTEM. THIS ACTIVITY SHOULD WEAKEN BUT STILL BRING SOME SHRA AND PSBL ISOLD TO MAYBE SCT TSTMS TO THE FCST AREA TNGT. ALSO WILL HAVE TO DEAL WITH AREAS OF DENSE F FORMING SINCE GROUND IS SO WET AND WINDS WILL BE FAIRLY LGT THRU MUCH OF THE NGT. WINDS MAY TRY TO PICK UP TOWARD DAYBREAK AND THAT MAY HELP LIFT THE F. GENERALLY USED THE GFS40 AND A BLEND OF THE MAV AND MET MOS GUIDANCE. && .SHORT TERM /SATURDAY/... THE H5 CUTOFF/TROF CONT TO OPEN UP AND LIFT NE ON SATURDAY. THE SFC LOW MOVES DOWN THE ST LAWRENCE WHILE A TRAILING CD FNT MOVES SLOWLY E ACROSS THE REGION. THIS MAY CAUSE A FEW SHRA AND PSBL TSTMS ACROSS THE FCST AREA. SHOULD SEE SOME SUNSHINE ALLOWING FOR TEMPS TO BE A LITTLE WARMER THAN TDA. WINDS TURN TO THE W AND MAY BECOME A LITTLE GUSTY TO HELP KEEP OUT MARINE INFLUENCE ON TEMPS AND CUT DOWN ON POTENTIAL FOR ANY OCEAN STRATUS TO MOVE INLAND. GENERALLY USED THE GFS40 AND A BLEND OF THE MAV AND MET MOS GUIDANCE. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... WHILE MODEL DIFFERENCES PERSIST...IT WOULD APPEAR SOME SHORT TERM RELIEF WILL OCCUR THIS PERIOD AS THE UPPER TROUGH LIFTS OUT TO OUR NORTH AND EAST BY THE SECOND HALF OF THE WEEKEND COUPLED WITH AN OFFSHORE FLOW. HOWEVER...ITS QUICKLY REPLACED BY ANOTHER TROUGH AS WE HEAD INTO THE UPCOMING WEEK. A COMPROMISE OF THE GFS/ECMWF KEEPS THE NEW TROUGH OVER NEW ENGLAND THROUGH MIDWEEK BEFORE THE TROUGH LIFTS INTO THE MARITIMES AND IS REPLACED BY A RIDGE. IN THE DAILIES...A SEASONABLE DAY SUNDAY WITH ANY SHOWER ACTIVITY LIMITED TO THE MOUNTAINS . TURNING COOLER AND UNSETTLED MONDAY THROUGH WEDNESDAY AS THE UPPER TROUGH MAKES A RETURN. DRIER AND MILDER THURSDAY AND FRIDAY AS HIGH PRESSURE BUILDS TO OUR SOUTH. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH SATURDAY/...LOW PRES MOVES DOWN THE ST LAWRENCE AND A TRAILING CD FNT MOVES THRU THE REGION TNGT AND SATURDAY. THUS SOME SHRA AND PSBL TSTMS CAN BE EXPECTED BUT ALSO AREAS OF DENSE F LIKELY TO FORM TNGT. WINDS MAY PICK UP TOWARD MORNING TO HELP LIFT THE F...SO CONFIDENCE NOT EXTREMELY HIGH ON HOW MUCH F FORMS TNGT...BUT WITH GROUND SO WET AND WINDS DROPPING OFF FOR AWHILE EXPECT AT LEAST A PERIOD OF LIFR CONDITIONS AT MOST IF NOT ALL TAF SITES TNGT. CONDITIONS IMPROVE ON SATURDAY... ESPECIALLY WITH WINDS SHIFTING TO THE W AND BECOME SOMEWHAT GUSTY. STILL THE CHC OF SHRA AND PSBL TSTMS. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...BRIEF MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. && .MARINE... SHORT TERM /THROUGH SATURDAY/...WINDS AND SEAS WILL STAY BLO SCA LEVELS THRU THE SHORT TERM. LOW PRES MOVES DOWN THE ST LAWRENCE WITH A TRAILING CD FNT MOVING SLOWLY E INTO THE REGION TNGT AND ACROSS THE WATERS ON SATURDAY. WINDS MAY PICK UP A BIT WITH THIS SYSTEM BUT NOT EXPECTED TO REACH SCA LEVELS. AREAS OF DENSE F WILL CONT THRU THE NGT BUT THE CD FNT AND WINDS PICKING UP AND SHIFTING TO A MORE W DIRECTION SHOULD HELP MOVE OUT LOW CLOUDS AND F ON SATURDAY. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...WIND AND SEAS EXPECTED TO REMAIN BELOW SCA VALUES. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 257 PM EDT FRI JUL 3 2009 MEZ007>009-012>014-018>028-NHZ001>010-013-014-041900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 257 PM EDT FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO FLOOD WARNINGS/WATCHES IN EFFECT AT THIS TIME...BUT DUE TO RECENT WET CONDITIONS...NEED TO KEEP AN EYE ON RIVERS/STREAMS THROUGH TONIGHT. ANY SLOW MOVING THUNDERSTORMS COULD NECESSITATE ADVISORIES/POSSIBLE WARNINGS. WHERE THE STRONGEST HEATING IS EXPECTED...OVER NEW HAMPSHIRE AND INTERIOR SOUTHWEST MAINE...A FEW THUNDERSTORMS COULD PRODUCE HAIL AND GUSTY SURFACE WINDS IN ADDITION TO LOCALLY HEAVY RAINFALL THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-041900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 257 PM EDT FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 303 PM EDT FRI JUL 3 2009 NHZ006-009-032000- BELKNAP-SOUTHERN CARROLL- 303 PM EDT FRI JUL 3 2009 ...A CLUSTER OF THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND CARROLL COUNTY THROUGH 400 PM EDT... AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF WOLFEBORO... OR ABOUT 11 MILES SOUTHWEST OF OSSIPEE... MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ALTON BAY... MIRROR LAKE... EAST ALTON... WOLFEBORO... BRIDGEWATER... WENTWORTH STATE PARK... BROOKFIELD... WAKEFIELD AND OSSIPEE THROUGH 400 PM EDT. SMALL HAIL... HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING... AND GUSTY WINDS OF UP TO 35 MPH ARE POSSIBLE. BRIEF HEAVY RAINS MAY CAUSE PONDING OF WATER AND LOCALIZED DRAINAGE FLOODING. ES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 410 PM EDT FRI JUL 3 2009 MEZ018-019-NHZ010-032115- INTERIOR CUMBERLAND-INTERIOR YORK-STRAFFORD- 410 PM EDT FRI JUL 3 2009 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 515 PM EDT... AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF LIMERICK TO MILTON...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF OSSIPEE TO 8 MILES NORTH OF ROCHESTER...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WEST NEWFIELD...FARMINGTON...NEWFIELD...MILTON... CORNISH...ACTON...LIMERICK...SHAPLEIGH...EMERY MILLS AND LIMINGTON THROUGH 515 PM EDT. HAIL UP TO ONE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MARINE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 415 PM EDT FRI JUL 3 2009 MEZ023-NHZ010-013-014-032100- COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM-STRAFFORD- 415 PM EDT FRI JUL 3 2009 ...A STRONG THUNDERSTORM WILL IMPACT STRAFFORD COUNTY...YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 500 PM EDT... AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NEWFIELDS...OR ABOUT 4 MILES NORTH OF EXETER...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRATHAM...NEWFIELDS...LEE...EXETER... NEWMARKET...GREENLAND...DURHAM...GREAT BAY NATIONAL WILDLIFE REFUGE...RYE AND MADBURY THROUGH 500 PM EDT. HAIL UP TO ONE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MARINE
The Portland,ME radar (KGYX), 40 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
1 hail. Local standard time, as filed.
A severe thunderstorm produced .75 inch hail near Limington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2009Every state in 2009This day in weather historyWarnings in Maine, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187216.